MAUDE Adverse Event Report: GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; GENERAL/MULTIPLE SURGICAL SOLID-STATE LASER SYSTEM

GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; GENERAL/MULTIPLE SURGICAL SOLID-STATE LASER SYSTEM
Model Number TFL-SLS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urethral Stenosis/Stricture (4501)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event date is unknown.Additional information is being requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, that a patient developed urethral restriction after a stone removal procedure using the soltive pro superpulsed laser system.There was no reported issue or injury during the procedure.Additional information is being requested to determine the severity of the restriction and its impact to the patient.The customer reported this event has occurred a total of four times with four separate patients.These events are recorded under the following patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
Updated fields: a2, a3, a4, b2, b3, b5, b7.This report is being submitted due to the additional information received that is reflected in b5.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Additional information was received from the user facility.The patient's renal function was confirmed to have been impacted by the urethral restriction.About 7.5 months after the stone removal procedure, the patient underwent a right ureteral balloon dilatation with stent placement and was later referred to another facility for a possible ureteroureterostomy.An olympus representative and the user facility also clarified that this event occurred only three times with three different patients and not four, as originally reported.These events are recorded under the following patient identifiers: (b)(6).An olympus representative and the user facility confirmed that there were only three patients affected.Hence, this report is no longer required.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, since the device was not returned for an evaluation, a physical inspection could not be performed.Urethral stricture is a known complication of medical procedures that involve inserting an instrument, such as an endoscope, into the urethra.The olympus device may have caused/contributed to the reported event but there is no evidence to suggest that a device malfunction occurred.Olympus will continue to monitor field performance for this device.

Brand Name
SOLTIVE PRO SUPERPULSED LASER SYSTEM
Common Device Name
GENERAL/MULTIPLE SURGICAL SOLID-STATE LASER SYSTEM
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16218885
Report Number3003790304-2023-00021
Device Sequence Number7455661
Product Code GEX
UDI-Device Identifier00821925044135
UDI-Public00821925044135
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFL-SLS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/23/2023
05/11/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/22/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight86 KG